Hail, Douglas
- When
- June 22, 2:32 PM CST
- Where
- Douglas County, Villa Grove
- Measured
- 0.88 in hail
- Reported by
- County Official
- Coordinates
- 39.870, -88.170
Scattered thunderstorms developed across central Illinois during the afternoon hours of the 22nd. Several of the storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Scattered thunderstorms developed across central Illinois during the afternoon hours of the 22nd. Several of the storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 22, 1:57 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 257 PM CDT SUN JUN 22 2008 .DISCUSSION... ISSUED 257 PM CDT SUN JUN 22 2008 GFS/NAM-WRF LOOK PRETTY SIMILAR THROUGH 84HRS IN THE UPPER LEVEL AND SURFACE PATTERNS. WITH THE MAIN CONCERNS BEING CHANCES OF PCPN TONIGHT AND THEN TIMING OF RETURN OF PCPN BY TUESDAY/TUE NIGHT...A BLEND OF THE MODELS...EVEN UKMET/GEM AND NEW 12Z ECMWF SEEMS IN ORDER. SURPRISINGLY ALL THESE MODELS LOOK SIMILAR FOR TUE INTO WED. IN THE EXTENDED...WILL MAINTAIN CONTINUITY FROM PREVIOUS FORECAST AS ALL MODELS CONTINUE TO SHOW FAST QUASI-ZONAL PATTERN FOR DAYS 4-7. MAIN CONCERNS DURING THIS PERIOD CONTINUE TO BE CHCS OF PCPN AND WHEN THERE WILL BE ANY BREAKS IN THE PCPN. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT SCATTERED CONVECTION HAS FINALLY BROKEN OUT OVER THE EASTERN PARTS OF THE CWA THIS AFTERNOON. 18Z SOUNDING SHOWED HIGH CAPE AND STEEP LAPSE RATES. HOWEVER...LACK OF SFC DEWPOINTS MAY BE REASON WHY STORMS ARE NOT THAT STRONG. BEST AXIS OF INSTABILITY ACTUALLY IS SOUTH OF WHERE THE CONVECTION IS GOING...SO NOT CONFIDENT THAT WE WILL SEE ANY SVR WEATHER NOW THIS EVENING. HOWEVER...WILL STILL CARRY SCT STORMS IN THE EAST AND SOUTHEAST TONIGHT TIL 06Z. ANOTHER TROUGH WAS ROTATING DOWN FROM WI AND WILL MOVE INTO IL THIS EVENING...PLUS THERE IS A NICE CU FIELD EVIDENT ON SATELLITE LOOPS. THEREFORE WILL KEEP A SLIGHT CHC OF SHOWERS AND THUNDERSTORMS IN THE REMAINDER OF THE ARE TONIGHT AS WELL. THEN COOL CANADIAN HI PRSS WILL BUILD IN BEHIND THIS LAST TROUGH LATE TONIGHT AND INTO TOMORROW. THIS WILL BEING DRY WEATHER FOR THE BEGINNING OF THE WORK WEEK. THE DRY WEATHER WILL NOT LAST LONG AS THE HIGH WILL QUICKLY PUSH EAST OF THE AREA TUESDAY AND BRING THE RETURN OF SOUTHERLY WINDS WITH INCREASING WAA AND MOISTURE ADVECTION BY MIDDLE OF THE WEEK. A WEAK WARM FRONT COMBINED WITH A WEAK SHORT WAVE IN THE FAST QUASI-ZONAL FLOW WITH BRING CHC OF PCPN BACK TO THE WESTERN AREAS BY TUESDAY. THIS IS ACTUALLY SOONER THAN FIRST THOUGHT. THIS SOUTHERLY SURFACE FLOW WILL CONTINUE INTO WED WITH CHCS OF PCPN TUE NIGHT THROUGH WED NIGHT ACROSS THE WHOLE CWA. HAVE INCREASED POPS TO LITTLE BIT HIGHER CHC AS MODELS INDICATE A NICE WARM FRONT WILL LIFT THROUGH THE AREA TUE NIGHT INTO WED. THE WARM FRONT SHOULD THEN BE NORTH OF THE CWA WED NIGHT BUT IL WILL THEN BE A WARM...HUMID AND UNSTABLE AIRMASS FOR WED NIGHT. THIS COULD BE ONE OF THE DRY PERIODS WE SEE...BUT FOR NOW WILL KEEP A 30 POP IN THE AREA UNTIL BETTER TIMING CAN BE DETERMINED. COOL CANADIAN HI PRSS WILL BRING COOLER AIR INTO THE REGION. BELIEVE TEMPS WILL BE BELOW NORMAL FOR JUNE AS 850 TEMPS WILL DROP TO AROUND +12C. GUIDANCE ALSO SUGGEST COOLER TEMPS AS WELL. SO WILL HAVE BELOW NORMAL TEMPS FOR MON...SLIGHTLY WARMER FOR TUE...THEN MUCH WARMER AS WARM FRONT MOVES THROUGH THE AREA. LONG TERM...THURSDAY THROUGH SUNDAY FAST ZONAL TYPE FLOW WILL REMAIN OVER THE REGION THE REST OF THE WEEK AND INTO THE WEEKEND. THIS FAR OUT HARD TO PINPOINT ANY SHORT WAVE SO BELIEVE CURRENT FCST OF CHC THUNDERSTORMS THROUGH MOST OF THE PERIOD IS STILL WARRANTED. EXTENDED MODELS DO SHOW A BETTER DEFINED FRONT THAT IS FCST TO MOVE THROUGH THE AREA SAT/SAT NIGHT. THEREFORE WILL ADD A BREAK IN THE PCPN FOR SUNDAY. OTHERWISE...CHANCE OF THUNDERSTORMS WILL BE THE RULE FOR THURSDAY THROUGH SAT NIGHT. AREA WILL SEE CONTINUED SOUTHERLY SFC FLOW THROUGH THE PERIOD. SO TEMPS WILL REMAIN WARM AND LIKELY BE ABOVE NORMAL DURING THE DAY. MEX GUIDANCE SHOWS THIS WELL AS WELL SO DID NOT STRAY TO FAR FROM GUIDANCE. AUTEN && .AVIATION... ISSUED 1221 PM CDT SUN JUN 22 2008 SHORTWAVE RIDGING NOW MOVING INTO ILLINOIS AND SHOULD...IN COMBINATION WITH SURFACE DRY AIR ADVECTION...SHOULD INHIBIT DEVELOPMENT UNTIL LATE AFTERNOON. STILL QUITE A BIT OF UNCERTAINTY AS TO THE EXPECTED COVERAGE AND WILL ALTER THE TERMINAL FORECASTS FROM TEMPO TO VCTS. SERIES OF WEAK SURFACE BOUNDARIES CONTINUE TO ROTATE AROUND GREAT LAKES MID-LEVEL LOW AND ARE CAUSING MINOR WIND SHIFTS AT INTERVALS. HOWEVER AS ATMOSPHERE DECOUPLES THIS EVENING...WINDS SHOULD STABILIZE AND DECREASE. BARKER && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 304 PM CDT SUN JUN 22 2008 ILZ036-040-041-047-049-050-231100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 304 PM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AS A SERIES OF UPPER-LEVEL DISTURBANCES MOVE ACROSS THE AREA. A FEW OF THESE STORMS MAY BECOME SEVERE...MAINLY BETWEEN 4 PM AND 7 PM. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ADDITIONAL DISTURBANCES WILL IMPACT THE REGION TUESDAY NIGHT THROUGH SATURDAY. THESE DISTURBANCES WILL ALSO BRING A PERIODIC CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HAVANA AND POINTS DOWNSTREAM THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY BETWEEN 4 PM AND 7 PM. ILZ027>031-037-038-042>046-048-051>057-061>063-066>068-071>073- 231100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL- MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY- STARK-TAZEWELL-VERMILION-WOODFORD- 304 PM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AS A SERIES OF UPPER-LEVEL DISTURBANCES MOVE ACROSS THE AREA. A FEW OF THESE STORMS MAY BECOME SEVERE...MAINLY BETWEEN 4 PM AND 8 PM. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ADDITIONAL DISTURBANCES WILL IMPACT THE REGION TUESDAY NIGHT THROUGH SATURDAY. THESE DISTURBANCES WILL ALSO BRING A PERIODIC CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY BETWEEN 4 PM AND 8 PM. BARKER
The Lincoln radar (KILX), 104 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115069, 115070, 115072, 115074, 115075, 115076, 115077, 115078, 115079.